If you start to experience hallucinations or delusions, or if you have had them before, and the symptoms seem to be getting worse, it is important to get advice from your GP, specialist or Parkinson's nurse as soon as possible.
Hallucinations and delusions usually happen in the later stages of Parkinson's. They can affect both younger and older people in the earlier stages of the condition, but this is less common.
Usually, when people with Parkinson's experience hallucinations and delusions, it will be a side effect of their medication rather than a direct symptom of Parkinson's.
Find out more about hallucinations and delusions as a side effect of Parkinson's medication, including:
- types of hallucinations and delusions
- how they can affect you
- what you should do about hallucinations and delusions
- tips for family and carers
Derek's experience of hallucinations
"One day, I came in the room and there were seven people. I said 'Who are you? What are you doing in here?' And they just glared at me. It's strange and a bit spooky at first."
Watch our short video to hear about Derek's experience of hallucinations.
If you are a family member, friend or carer of someone experiencing hallucinations and delusions, it's important to know how to manage them.
It's also important to take time for yourself.